Aa
Aa
A
A
A
Close
Avatar universal

extreme fatigue

Dear All
i was diagnosed with gm last month and have decided to put the offer of steroid treatment by my local breast clinic on hold while a try out a herbal treatment with the institute of Chinese medicine.The doctor there who is also trained in western medicine felt confident that she could improve my symptoms in a couple of weeks,and one week in there has been an improvement, but not really to my energy levels which are very very low.At the moment im in and out of bed which with 5 kids is not convenient.I feel that currently my whole life is on hold because even the smallest of tasks are a problem for me and i can not plan anything,i am also short tempered due to the extreme stabbing pains.Just wondered if this is common with the illness and will it get better as i am feeling quite depressed with it.
9 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Hi there - funny you mention the breast size...I had the same situation, as I only had one breast affected ever...not only did my nipple retract, my whole breast seemed to retract in toward my body...did it go back?  Well it does somewhat when things are quiet but not the same as before....however I consider this a very, very small price to pay for GM...

Side effects for prednisone are vast and vary amongst patients - I would suggest you do some research and discuss with your health professional.  It can stop the disease progression so personally I think it should be considered, as should methotrexate.  Surgery, other than full mastectomy does not seem to be successful at all.

There are many books, and I am sure online resources as well, on how to manage the more common symptoms such as weight-gain, mood swings.  This drug shuts down your entire adrenal system.  I am not sure they even know the subtle actions of the adrenal system....but it is a godsend drug for many who have no choice with many diseases, just too bad it has so many side-effects.

Educate yourself then make an informed decision, if it doesn't work, you can wean off.  Or if you decide for an alternate treatment (mono-methotrextate treatment is the other most common drug treatment for IGM), anyway it is all unfortunately a bit of a crap shoot since no one knows what causes our disease.

Get a good rheumatologist - they know the drugs, if not our disease, that is my opinion.

Sorry not much help but sending healing wishes your way.

JoJo
Helpful - 0
Avatar universal
In the effected breast i have had a large reduction in size,i was wondering if this is usual and if so will my breast go back to its original size when i have recovered? Also what are the most common side effects of the steroids as i am frightened to even give them a go?
Helpful - 0
Avatar universal
When I was still trying to work, I was very under-medicated as far as pain goes, taking only Tylenol 3 and a muscle relaxant.

I then moved to Percocet when I lost my job, as having cognitive skills was not as important.  Due to the stress of the whole thing, I started to also take anti-anxiety medication and anti-depressants.  All of this allowed me to start to walk upright again (I have spinal inflammation and degeneration), and to be able to not be in pain constantly.  That is a horrible state that overpowers everything else.

I now take even stronger pain killers.  My pain specialists also say the same thing that someone else's doctor mentioned, if your body is in pain, people tend to take the medication properly and not have the abuse, addiction problems that others who are using the medication for other purposes may have.

Important also not to 'chase the pain', meaning that as soon as you feel pain, get it under control.  Trying to 'tough it out' does nothing other than make your medication much less effective when you do finally address the pain.

I do use other pain control methods - I have a TENS machine, I meditate, use heat pads, etc.

When you have pain in these situations it serves no purpose, so to me, get rid of it and get a semblance of your life quality back.

Pain Killers do have their place when taken properly.

Jo
Helpful - 0
Avatar universal
A dr in the a and e dept told me that all the time my body is feeling pain i can not become addicted,he also explained that in order to control my pain it is better to take the meds regularly for max benefit and it does seem to work,as before i was trying to only take when i was really in pain.At the moment i have a deep wound in my breast that if it was any where else is big enough to stitch! so very painful.
Helpful - 0
Avatar universal
Thankyou for your comment,i am at the stage where i can not plan any thing cos i am so tired all the time.I dont want it to take over my life but that is what it is doing at the moment.
Helpful - 0
1548207 tn?1303454180
Fatigue is very normal.  My energy level hasn't been the same since I started having symptoms.  Some days are better than others. As for the pain I understand I take percocet as needed but I try to only use it at my worst and use ibuprofen and ice packs as much as possible instead.  I find ice helpful but some prefer heat. Hope you start feeling better. You are in my prayers.
Helpful - 0
Avatar universal
I too was concerned about becoming dependent on painkillers (though I don't have as strong a med as you do). I have a log on which I write down every medicine/painkiller I swallow, including ibuprofen - with date, time and dosage.  I leave it out to be seen, and encourage my husband to look at it.  I also tell myself repeatedly, "It is easy to get addicted to these drugs, so I have to be careful."
Helpful - 0
Avatar universal
Thank you for such a quick response,i am also worried about all the strong pain killers i am taking and concerned that i could become addicted.I am taking tramadol,codeine phosphate and diclofenic,not all at the same time!
Helpful - 0
Avatar universal
Hi -

so sorry to hear you are suffering from this right now

extreme fatigue is very common as your body is going through an extreme auto-immune response (think of when you are fighting a flu or cold x 50) -

depression, not sure why but almost all of us with this disease also describe depression, even when not on the serious meds prescribed, perhaps whatever is going on with the adrenal glands and hormones, with GM, causes an imbalance in the brain chemicals which dictate mood, don't know - but this is a symptom described by almost 100% of sufferers

I wish you luck with the Eastern MEDICINE approach, a number of our members have tried different treatment methods, and just as the disease seems to affect us all differently, so so the treatments

I would say rest as much as you can now, get help with the kids if you have to, this is a very serious disease and by giving your body the chance to hearl early, I think you are giving yourself the best bet for a limited, successful treatment and outcome

Best, Jo
Helpful - 0
You must join this user group in order to participate in this discussion.

You are reading content posted in the granulomatous mastitis Group

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.
Can I get HIV from surfaces, like toilet seats?